Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 14, 2015, 1:25 PM CDT for Howell County, Oregon County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 1:25 PM CDT (18:25 UTC)
- Expired
- Jul 14, 2015, 2:13 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 178 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 1:40 PM CDT | TSTM WND DMG | Alton, MO | REPORT OF POWERLINES AND TREES DOWN. MOST MAIN ROADS ARE BLOCKED BY TREES OR POWERLINES. ALSO RECEIVED TWITTER PUBLIC REPORT OF AN ESTIMATED 60-70 MPH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS53 KSGF 141825
SVRSGF
MOC091-149-141930-
/O.NEW.KSGF.SV.W.0210.150714T1825Z-150714T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 230 PM CDT
* AT 122 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF ALTON TO 6 MILES NORTH OF WEST
PLAINS TO 16 MILES SOUTHWEST OF WEST PLAINS...AND MOVING SOUTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTON...BRANDSVILLE...COUCH...GREER...KOSHKONONG...LANTON...
MOODY...MYRTLE...ROVER...SOUTH FORK...THAYER...THOMASVILLE...WEST
PLAINS AND WILDERNESS.
THIS WARNING ALSO INCLUDES GRAND GULF STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9212 3659 9207 3683 9186 3689 9165
3689 9131 3687 9122 3684 9122 3683 9117
3677 9111 3658 9111 3649 9113
TIME...MOT...LOC 1825Z 313DEG 38KT 3684 9151 3679 9183
3655 9204
HAIL...<.75IN
WIND...60MPH
$$
BOXELL3 follow-up statements
572
WWUS53 KSGF 141832
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT TUE JUL 14 2015
MOC091-149-141930-
/O.CON.KSGF.SV.W.0210.000000T0000Z-150714T1930Z/
HOWELL MO-OREGON MO-
132 PM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OREGON AND
SOUTHERN HOWELL COUNTIES UNTIL 230 PM CDT...
AT 130 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF ALTON TO WEST PLAINS TO 17 MILES
SOUTHWEST OF WEST PLAINS...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. LARGE TREES HAVE BEEN REPORTED
DOWN IN WHITE CHURCH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTON...BRANDSVILLE...COUCH...GREER...KOSHKONONG...LANTON...MOODY...
MYRTLE...ROVER...SOUTH FORK...THAYER...THOMASVILLE...WEST PLAINS...
WHITE CHURCH AND WILDERNESS.
THIS WARNING ALSO INCLUDES GRAND GULF STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3650 9212 3659 9207 3683 9186 3689 9165
3689 9131 3687 9122 3684 9122 3683 9117
3677 9111 3658 9111 3649 9113
TIME...MOT...LOC 1832Z 313DEG 38KT 3679 9144 3674 9176
3650 9197
HAIL...<.75IN
WIND...60MPH
$$
BOXELL926
WWUS53 KSGF 141906
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CDT TUE JUL 14 2015
MOC091-141916-
/O.CAN.KSGF.SV.W.0210.000000T0000Z-150714T1930Z/
HOWELL MO-
206 PM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3651 9167 3665 9143 3677 9112 3676 9112
3661 9112 3660 9111 3658 9111 3649 9113
TIME...MOT...LOC 1906Z 313DEG 38KT 3654 9111 3649 9143
$$
MOC149-141930-
/O.CON.KSGF.SV.W.0210.000000T0000Z-150714T1930Z/
OREGON MO-
206 PM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OREGON COUNTY UNTIL 230 PM CDT...
AT 204 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES EAST OF THAYER TO THAYER...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. ESTIMATED 60 MPH WINDS HAVE BEEN
REPORTED IN ALTON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COUCH...MYRTLE...THAYER AND WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3651 9167 3665 9143 3677 9112 3676 9112
3661 9112 3660 9111 3658 9111 3649 9113
TIME...MOT...LOC 1906Z 313DEG 38KT 3654 9111 3649 9143
HAIL...<.75IN
WIND...60MPH
$$
BOXELL863
WWUS53 KSGF 141913
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT TUE JUL 14 2015
MOC149-141923-
/O.CAN.KSGF.SV.W.0210.000000T0000Z-150714T1930Z/
OREGON MO-
213 PM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OREGON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3651 9167 3665 9143 3677 9112 3676 9112
3661 9112 3660 9111 3658 9111 3649 9113
TIME...MOT...LOC 1913Z 313DEG 38KT 3649 9104 3644 9136
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:10 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 14, 1:10 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 PM CDT Tue Jul 14 2015 .AVIATION AND MESOSCALE UPDATE... Issued at 1245 PM CDT TUE JUL 14 2015 Small but intense thunderstorm complex is ongoing east of Springfield and should continue to move through the southeast counties early this afternoon. Damaging winds and large hail are main threats as this cluster continues through an unstable environment. Additional light showers behind this cluster will also continue through the early afternoon. Not expecting any other storm development west of the current activity. Temperatures across much of the area have dropped off remarkably in areas of cloud cover and precipitation. Due to this we have cancelled the heat advisory for all areas except Benton, Miller, Morgan and Phelps counties where cloud/precip effects have been more minimal. && .SHORT TERM...(Today and Tonight) Issued at 250 AM CDT TUE JUL 14 2015 A very warm and muggy night was in progress across the Ozarks and Osage Plains early this Tuesday morning with temperatures in the upper 70s to lower 80s. The isolated convection that developed across central Missouri along a weak boundary Monday evening dissipated before arriving to the Ozarks and another cluster or storms was ongoing in central Kansas. Another hot and humid day is in store. The weak boundary will sag southward into the area later today and tonight in response to the shortwave trough tracking into the northeastern U.S. Meanwhile the upper ridge will hold strong over our region and even begin to expand northward. Expect afternoon high temperatures will be quite similar to the past couple of days with readings in the lower to middle 90s. Surface dewpoints will again range in the lower to middle 70s. Dewpoints could a bit higher into the upper 70s at some locations today as result of moisture pooling ahead and along the sagging boundary. Forecast heat indicies will climb into the 101 to 109 range area wide with the highest readings across the Osage Plains from southeastern Kansas into west central Missouri. Heat index values will be a bit lower across the eastern Ozarks. With heat index values forecast to approach or reach 105 on consecutive days the Heat Advisory will be expanded across the remainder of the Missouri Ozarks for today. Intense surface heating will result in strong instability today. However the lack of forcing and warm mid level temperatures will be an inhibiting factor for convective development. However with that said an isolated storm cannot be ruled out mainly across central Missouri. The weak boundary will sag farther southward into the area tonight. We will have to monitor the potential for some convective development tonight along the boundary but that prospect looks low at this time due to a modest low level jet at best. .LONG TERM...(Wednesday through Monday) Issued at 250 AM CDT TUE JUL 14 2015 Seasonably hot and humid weather will be the story heading through the remainder of the week and into the weekend as our area remains under the influence of the subtropical ridge. The weak boundary or axis of surface convergence will be oriented northwest to southeast across the area Wednesday. This along with a weak perturbation tracking along the northern periphery of the ridge may be enough to spark isolated convection Wednesday afternoon into Wednesday night mainly across the eastern Ozarks. For the most part the weather looks dry into the weekend outside of a stray shower or thunderstorm with the next front and legitimate chance of rain arriving early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1245 PM CDT TUE JUL 14 2015 For the KSGF, KJLN, and KBBG TAFS: Light Showers and occasional thunder will continue at SGF for the next hour or two. Did not include thunder at BBG due to uncertainty in coverage there. VFR conditions should continue at both JLN and BBG for the entire TAF period. Wind shear looks marginal overnight at all three TAF sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ056>058-071. KS...NONE. && UPDATE...Burchfield SHORT TERM...Foster LONG TERM...Foster AVIATION...Burchfield
Hazardous weather outlook, Jul 14, 11:59 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT TUE JUL 14 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1159 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH THE EASTERN SECTION OF THE OUTLOOK AREA THIS AFTERNOON. WINDS TO 60 MPH AND QUARTER SIZE HAIL SHOULD BE EXPECTED FROM THE MOST INTENSE STORMS. THE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS BUT FLOODING IS NOT EXPECTED AS THE RAIN IS NOT LIKELY TO LAST LONG ENOUGH FOR RUNOFF TO RESULT IN FLOODING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 OVER THE CENTRAL MISSOURI LAKES REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STORMS MAY DEVELOP WEDNESDAY MAINLY ACROSS THE EASTERN OZARKS. THE NEXT CHANCE OF STORMS WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS EAST OF HIGHWAY 65 INTO THE HOUSTON AND WEST PLAINS AREAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Jul 14, 12:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 1 S FAIR GROVE 37.37N 93.15W
07/14/2015 GREENE MO BROADCAST MEDIA
10 INCH DIAMETER TREE BRANCH SNAPPED 1 MILE SOUTH OF FAIR
GROVE ALONG HIGHWAY 125. TIME ESTIMATED BASED ON RADAR.
&&
TEOLocal storm report, Jul 14, 12:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG WILLARD 37.31N 93.43W
07/14/2015 GREENE MO FIRE DEPT/RESCUE
SMALL 1 INCH LIMBS DOWN FROM HWY 123 TO FR 42 AND FROM FR
91 TO FR 79 IN NORTHERN GREENE COUNTY. TIME ESTIMATED
BASED ON RADAR.
&&
TEOLocal storm report, Jul 14, 12:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM TSTM WND GST MOUNTAIN GROVE 37.13N 92.26W
07/14/2015 E0 MPH WRIGHT MO LAW ENFORCEMENT
HEAVY WIND WITH SOME TREES DOWN ON EAST STATE STREET.
&&
TEOLocal storm report, Jul 14, 12:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND GST CABOOL 37.12N 92.10W
07/14/2015 M58 MPH TEXAS MO BROADCAST MEDIA
&&
TEOLocal storm report, Jul 14, 12:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM TSTM WND GST MOUNTAIN GROVE 37.13N 92.26W
07/14/2015 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
HEAVY WIND WITH SOME TREES DOWN ON EAST STATE STREET.
TREE WAS 2 FEET AT THE BASE AND 40 FEET TALL.
&&
TEOLocal storm report, Jul 14, 1:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG 1 N WILLOW SPRINGS 37.01N 91.97W
07/14/2015 HOWELL MO EMERGENCY MNGR
TREES DOWN ACROSS ROAD ON OLD ROLLA ROAD.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:42 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Jul 14, 10:11 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 49 min |
| Jul 14, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Polk | 40 min |
| Jul 14, 11:08 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 52 min |
| Jul 14, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Greene, Howell, Laclede and 3 more | 58 min |
| Jul 14, 12:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.